Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What is the cause of high heart rate when on hydalazine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3506 Questions
I've been taking hydalazine for about 2 to 3 mts and now my hearts pound or heart rate goes up when I take it??? shoud I stop taking it??? Does st. johns wart help with anxiety
Posted Mon, 3 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Albana Sejdini 57 minutes later
Brief Answer: High heart rate-side effect of hydralazine... Detailed Answer: Hi, It is true that the use of hydralazine is associated with rapid heart rates. Furthermore, getting stressed out/anxious will also increase your heart beats. I suggest to discuss with your cardiologist about this side effect of hydralazine. If your doctor will decide to stop taking it, then, he/she will reduce the dose first until stopping it. I also advise to start taking beta-blockers to optimize your heart rate (e.g. atenolol). With regards to St.Johns wort, it is a herb used to treat anxiety and other psychological conditions. I also advise to take chamomile tea, Valerianna (mix them together) for better results. Hope it was of help! Dr.Albana
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor